MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM NON-LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 3.5MM NON-LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.133.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: it was reported that during a orif of ankle procedure on (b)(6), 2022 when surgeon was drilling through the drill guide into a 1/3 tubular plate with the 2.5mm gold drill bit, the guide snapped at the end.The procedure was delayed for two (2) minutes.The procedure was successfully completed with another drill guide.This report is for one (1) 3.5mm non-locking drill guide this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Investigation summary: the complaint device (non-locking drill guide 3.5) was not received for investigation.A photo investigation was performed based on the photos provided.The images were reviewed, and the complaint condition is confirmed since the drill guide is broken near the over mold section.A definite assignable root cause could not be determined based on the provided information.As the device was not returned, and as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.No dhr review was completed since no lot number was supplied via photo or additional information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot d9 h3, h4, h6: part # 03.133.002 synthes lot # h753027 supplier lot # h753027 release to warehouse date: april 8, 2019 supplier: viant upland llc no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the non-locking drill guide 3.5 had broken across the cannula handle substrate near the 2.5mm drill sleeve.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the non-locking drill guide 3.5 was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the non-locking drill guide 3.5 was observed to be broken.While no definitive root cause could be determined from the available information, it is probable that the non-locking drill guide 3.5 was broken due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM NON-LOCKING DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13501926
Report Number8030965-2022-00797
Device Sequence Number5354201
Product Code FZX
UDI-Device Identifier07612334121967
UDI-Public(01)07612334121967
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.002
Device Lot NumberH753027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - PLATES: TUBULAR
Patient Age33 YR
Patient SexMale